MAUDE Adverse Event Report: BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20041E
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one 20041e sample from lot 21016354 was received in open packaging for investigation.A visual inspection confirmed the customer's experience as the tubing was received flattened and cut into two.A closer inspection noted that the seal of the packaging had been compromised, suggesting that the tubing had protruded out of the packaging.The details of this feedback were forwarded to the manufacturing site for investigation.Previous investigations into complaints of this nature have identified that this type of damage is consistent with that caused when the tubing is caught in the heat seal of the packaging machine.If the set is not coiled in the packaging nest correctly, the seal around the edge of the packaging can be compromised by the tubing protruding out of the packaging.The tubing would then be caught in the packaging heat seal, causing the damaged and flattened appearance of the tubing.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 21016354 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The quality team at the manufacturing site has been informed of this report in order to be aware of the reported feedback during future production of this product.A review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against products manufactured at this manufacturing site.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set packaging unit seal was damaged/compromised.The following information was provided by the initial reporter: "the user found broken tube in the package" via bd investigation: "a closer inspection noted that the seal of the packaging had been compromised, suggesting that the tubing had protruded out of the packaging.".

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12499221
Report Number9616066-2021-52080
Device Sequence Number19682682
Product Code FPA
UDI-Device Identifier27613203021665
UDI-Public27613203021665
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/21/2024
Device Model Number20041E
Device Catalogue Number20041E
Device Lot Number21016354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1